Discussions By Condition: Medical Stories

Cephalexin Side Effects?

Posted In: Medical Stories 2 Replies
  • Posted By: Anonymous
  • July 31, 2008
  • 03:24 AM

so i had an infection on my face and i was prescribed this drug Cephalexin (Keflex). the side effects are not fun. I stopped the medication after 3 days because my face looked fine and the side effects were becoming unbearable. I had a terrible sore throat and i also had some diarrhea. I was also feeling tired. Its been maybe 3 or 4 days since i stopped taking the meds. the day i stopped taking the pills i noticed a small case of heartburn building in my chest. over the last few days its grown into quite the annoyance and is really starting to bother me. Ive been taking tums, chewing gum, i took some pepto bismol but nothing seems to make it go away. and i also STILL HAVE the sore throat. Im a 19 year old male, someone help me out. are these normal side effects or am i in a whole new party of disease here?

Reply Flag this Discussion

2 Replies:

  • so i had an infection on my face and i was prescribed this drug Cephalexin (Keflex). the side effects are not fun. I stopped the medication after 3 days because my face looked fine and the side effects were becoming unbearable. I had a terrible sore throat and i also had some diarrhea. I was also feeling tired. Its been maybe 3 or 4 days since i stopped taking the meds. the day i stopped taking the pills i noticed a small case of heartburn building in my chest. over the last few days its grown into quite the annoyance and is really starting to bother me. Ive been taking tums, chewing gum, i took some pepto bismol but nothing seems to make it go away. and i also STILL HAVE the sore throat. Im a 19 year old male, someone help me out. are these normal side effects or am i in a whole new party of disease here? Hi there,I am not a doctor or anything of the sort but I am on the same medication as you for an infection of my thumb and ankle. It vividly says on the bottle (take until finished). This does not mean even though i feel better, that I need to stop taking the medication.I would have followed your medication bottle. It if suggested "take as needed" then you can take "as needed"but not just stop because you see a significant difference from before. Sometimes skin changes and it takes time in most cases.I would have kept taking the medication or unless otherwise instructed by your family doctor.I know side effects suck, but everyone gets them, if they are too unbearable then talk to the doctor.:)
    stormigrl 2 Replies Flag this Response
  • so i had an infection on my face and i was prescribed this drug Cephalexin (Keflex). the side effects are not fun. I stopped the medication after 3 days because my face looked fine and the side effects were becoming unbearable. I had a terrible sore throat and i also had some diarrhea. I was also feeling tired. Its been maybe 3 or 4 days since i stopped taking the meds. the day i stopped taking the pills i noticed a small case of heartburn building in my chest. over the last few days its grown into quite the annoyance and is really starting to bother me. Ive been taking tums, chewing gum, i took some pepto bismol but nothing seems to make it go away. and i also STILL HAVE the sore throat. Im a 19 year old male, someone help me out. are these normal side effects or am i in a whole new party of disease here?Hi I'm an RN with Waaaaay too many years of experience, but here's the scoop. ALWAYS take an antibiotic until the script is gone (unless you have allergic reactions like hives or rash, dizziness, or wheezing, trouble breathing). The reason for this is because you will take the antibiotic long enough to kill a few of the bacteria, but not all. The neww baby bacteria will mutate to become resistant (no longer affected by) the medicine. Sicne Keflex (or all meds starting with cepha-) is a broad-spectrum antibiotic(meanuing it is meant to kill off many different types of bacteria), these babies will grow up stronger, and may live on in your body until your resistance is down then cause a superinfection (one that is RESISATANT to most antibiotics) THIS IS BAAAAD!!! in order to prevent these resistant infections the antibioticneeds to be taken until gone. If you have side effects, call your pharmacist to see what you can do. For keflex, most people that have gi distress, can be helped by taking the medicine with mels or at least a little food. Diarrhea can be helped by live culture yogurt or those with "probiotics" like Activia.
    Anonymous 42789 Replies
    • August 18, 2010
    • 07:18 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.